MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC WING; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC WING; PERIPHERAL IV CATHETERS
Catalog Number 382612
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte autog bc wing needle did not retract.The following information was provided by the initial reporter: when problem was notice: during use.Sterilization wrap: incident discovered during patient care: no.Date of event: 2/27/2025 12:00:00 am.Incident details: when the safety is engaged, it either retracts in slow motion, or sometimes gets stuck and the needle is not able to retract.Was patient or end-user injured: no.Was medical treatment required: no.Patient current status: n/a.Thu 03/20/2025 8:29 am 1.Were there 7 patients in total? i don¿t have an exact number of patients effected.This happened at multiple sites over a span of several months before we were able to identify the lot number.2.How many different patients were for a retraction failure and how many were for a slow retraction? i don¿t have exact numbers.3.Did all occurrences occur on 02/27/2025? no.This happened for several months prior to it being reported.It happened at multiple locations including (b)(6).My responses are the same as ***.This was happening on several occasions over the course of weeks to months.I had 4 incidents reported to me before the lot number was identified.
 
Additional Manufacturer Narrative
Investigation results: the complaint that the needle got stuck (needle retraction failure) could not be confirmed from the used and unused 24g insyte autoguard units that were received from lot #4292347.A functional test revealed that needles fully retracted when the safety mechanism was activated.A review of manufacturing records was performed and there were no issues during the production of this batch.Although the returned samples and manufacturing records do not support the complainant¿s description of needle retraction failure, the complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
 
Event or Problem Description
No additional information.

Brand Name
BD INSYTE AUTOG BC WING
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21668130
Report Number1710034-2025-00456
Device Sequence Number11880981
Product Code FOZ
UDI-Device Identifier00382903826124
UDI-Public(01)00382903826124(11)241018(17)270930(10)4292347
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382612
Device Lot Number4292347
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer06/04/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown